Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Dizziness, fainting, vomiting. Taken cannabis. Side effect?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
My son has just had what he called a "whitey" after taking cannibis whilst he was out.
While he was talking to me he just suddenly keeled over and went pure white in the face. he fell back over a chair which broke his fall a lot. i think hit his head a bit.

He woke up pale, feeling woozy and took some sugary drinks and sweets which he says is the normal treatment. He then vomited.

His colour has come back and he says he feels ok. Is this ok or what should I do.

Worried parent.
Posted Sat, 21 Apr 2012 in Drug Abuse
Answered by Dr. Praveen Tayal 19 minutes later
Thanks for posting your query.
Since the nature of substance he has taken is not known, it is difficult to predict its effect on the body.
The symptoms he had are suggestive of an extreme hypotension which has caused dizziness and fainting. Vomiting is also common after taking cannabis.
These are all short term effects and usually wear off on their own once the concentration of drug in blood decreases.
Now since he is feeling better you can give him plenty of fluids orally and a cup of diluted white vinegar to hasten the removal of drug from the body. Ask him to take XXXXXXX breaths and not to indulge in such activities in future.
If any symptoms like blurring vision, palpitation, dizziness, etc return then you must attend an ER for further evaluation.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor